MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supply coordinator.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was removed from the package and the hub was detached.No string was noticed on the device.The device never made patient contact and no patient care was impacted.
 
Event or Problem Description
No new information added to the event description at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, manufacturing instructions, quality control, documentation, specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The visual inspection of the returned device confirmed the catheter was completely separated form the mac-loc hub.No surface damaged was noted.The catheter outer diameter, connector cap inner diameter, and number of threads were measured and confirmed to be within specifications.Removing the cap revealed some suture wound around the hub threads.Rough edges, or flash, was noted along the inner lumen of the mac-loc distal end.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record showed no related nonconformances.A review of the subassembly lots showed no related nonconformances.It should be noted there are no other complaints reported for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 05dec2018 that the hub detached from the catheter as the tech was taking the device out of the package.The suture string detached at that time as well.It appeared that nothing was wrong when the device was inside of the package.It was later clarified on (b)(6) 2018 that the issue was with the hub coming off of the catheter, not the suture string being detached or broken.When the hub came off of the catheter, the suture string was no longer attached to the catheter either.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8070357
Report Number1820334-2018-03394
Device Sequence Number19380825
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)210904(10)9136952
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number9136952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/05/2018
01/11/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/28/2018
01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1